Alert archive / California / Wind Advisories in 2017
Wind Advisory 7, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 5, 2017, 9:23 PM PST. It took effect at Feb 6, 2017, 12:00 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2017, 9:23 PM PST (05:23 UTC)
- In effect from
- Feb 6, 2017, 12:00 AM PST
- Expired
- Feb 6, 2017, 7:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
662 WWUS76 KHNX 060523 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 923 PM PST SUN FEB 5 2017 CAZ095-098-099-061330- /O.NEW.KHNX.WI.Y.0007.170206T0800Z-170207T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF TEHACHAPI, RIDGECREST, ROSAMOND, CALIFORNIA CITY, EDWARDS AFB, AND MOJAVE 923 PM PST SUN FEB 5 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST MONDAY. * WINDS...FROM THE SOUTHWEST 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 55 MPH. * TIMING...THROUGH MONDAY EVENING. * IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
041 WWUS76 KHNX 061507 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 707 AM PST MON FEB 6 2017 CAZ095-098-099-062330- /O.CON.KHNX.WI.Y.0007.000000T0000Z-170207T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF TEHACHAPI, RIDGECREST, ROSAMOND, CALIFORNIA CITY, EDWARDS AFB, AND MOJAVE 707 AM PST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...FROM THE SOUTHWEST 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 55 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
132 WWUS76 KHNX 062336 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 336 PM PST MON FEB 6 2017 CAZ095-098-099-070300- /O.CON.KHNX.WI.Y.0007.000000T0000Z-170207T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF TEHACHAPI, RIDGECREST, ROSAMOND, CALIFORNIA CITY, EDWARDS AFB, AND MOJAVE 336 PM PST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...FROM THE SOUTHWEST 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 55 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
585 WWUS76 KHNX 070258 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 658 PM PST MON FEB 6 2017 CAZ095-098-099-070400- /O.EXP.KHNX.WI.Y.0007.000000T0000Z-170207T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF TEHACHAPI, RIDGECREST, ROSAMOND, CALIFORNIA CITY, EDWARDS AFB, AND MOJAVE 658 PM PST MON FEB 6 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... BREEZY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 5, 2:13 PM PST, 7 hours 10 minutes earlier.
Area forecast discussion, Feb 5, 2:13 PM PST, 7 hours 10 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 213 PM PST Sun Feb 5 2017 .SYNOPSIS... Low elevation rain and mountain snow returns this evening and continues through Monday evening. There will be a brief break, before another system moves in late Monday night and continues through Wednesday with more rain and snow. Another system will move in Thursday evening and continue through Friday morning. Quiet weekend next weekend. && .DISCUSSION... Tonight and Monday...EPAC Upper trough is bringing up sub- tropical moisture ahead of it, however most of the moisture is high and mid clouds with very little precip reaching the ground. So on satellite, it looks a lot worse than it really is. Most guidance isn't bringing the rain and snow into Central CA until around 5 to 7 pm across Merced county and then becomes more widespread by midnight. Precipitation will become more showery by Monday morning and will be mainly in Kern Co by midday monday. Showers will end across the Sierra by afternoon into early evening. Rainfall amounts are down just a bit, but no significant changes to current forecast for tonight's system. Snow will be mainly above 6000 feet with 1 to 2 feet possible. Moderate to heavy rain is expected overnight. 0.25 to 0.50 is expected in the San Joaquin Valley(SJV) with 1 to 2 inches of rain possible in the Sierra below the snow line. Monday night and Tuesday...Models have began to ramp this system up. Guidance is wetter and a bit warmer with this system that we referring to "storm 2". Short range operational guidance is in decent agreement with ensemble SREF with amount of precipitation expected. This system will have better orographics than "system 1" because a strong mid level jet crossing the region on Monday night. We may not see a whole lot of precipitation in the San Joaquin Valley, but the numbers now coming out for the Sierra are quite impressive. This is our first look at heavy precip for the Sierra with "system 2", so we are not buying totally into it, but we have trended wetter with this system. Details are still uncertain on how much we will get, but it appears to be stronger than "system 1". Wednesday through Friday...Upper level ridging will dry things out a bit Wednesday and Thursday and we can expect to see some SJV fog...especially on Thursday morning. A few showers are possible in the Sierra on Wednesday but widespread drying is expected on Wednesday night into Thursday morning. Models are bringing a fast moving system across the region on Thursday afternoon and will continue through most of Friday. Guidance is still uncertain on the intensity and exact timing of the system, so confidence is low. Current guidance is indicating that it will be a fast system with not much precip with it, but of course that can change since we are still several days out. Saturday and Sunday...High pressure moves into the Great Basin and offshore flow sets up with cooler and dry conditions expected across the Central CA Interior next weekend. && .AVIATION... VFR conditions will prevail across Central California with local MVFR conditions over the Crest of the Sierra Nevada through 02Z Monday. Afterward...precipitation spreading in from the west with mountain obscuring IFR conditions developing in the Sierra Nevada, and MVFR conditions in rain/mist across the San Joaquin Valley. The Kern County Deserts will remain in VFR conditions for the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Weather Advisory from 10 PM this evening to 10 PM PST Monday ABOVE 6000 FEET FOR THE CAZ097. Winter Storm Warning from 10 PM this evening to 10 PM PST Monday ABOVE 6000 FEET FOR THE CAZ096. && public...JDB avn/fw...Molina synopsis...JDB weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:23 AM PST | Flood Watch | HNX | 36 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.